MAUDE Adverse Event Report: BECTON DICKINSON, S.A. MICROLANCE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. MICROLANCE; NEEDLES, HYPODERMIC
Catalog Number 301300
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported abbott has received complaint from a client regarding a leaking bd reconstitution (mixing) needle.The leak occurs at the point where the needle tube is bonded into the hub.Please note that this notification is for awareness and trending purposes only and does not constitute an official complaint.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 301300 and lot number 220814.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, a drop of liquid was observed on the hub component which is understood as being caused by leakage.Twenty (20) retained samples of the reported lot number were obtained from the manufacturing facility for further evaluation.The retained needle samples were assembled with a bd discardit 2ml syringe.No signs of defective hub connection or leakage were observed.Although leakage was observed through the picture sample, an exact cause could not be determined based on the investigation results.During the molding process, molten plastic is injected at very high temperatures to fill the mold cavity and form the hub component.When the plastic cools between molding cycles, a very small solidified plastic particle¿known as a ¿cold drop¿¿may remain at the injection point of the mold.During the next molding cycle, this particle is injected together with the molten plastic and becomes mixed into the material forming the hub.This phenomenon is inherent to any molding process and should not pose any issue for the product.However, in some very isolated cases, this ¿cold drop¿ may remain very close to the injection point, creating a small crack in the hub that can lead to leakage.Our molds are designed to minimize and prevent this issue, and the likelihood of encountering the reported nonconformance is extremely low and only on a very isolated basis.If this issue were to reoccur, we would greatly appreciate the opportunity to review the affected physical sample(s).At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
MICROLANCE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23866485
Report Number3002682307-2025-00145
Device Sequence Number11916853
Product Code FMI
UDI-Device Identifier00382903013005
UDI-Public(01)00382903013005(10)220814
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301300
Device Lot Number220814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown